MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-030
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 30mm amplatzer septal occluder was chosen for implant using a 12fr amplatzer trevisio intravascular delivery system.During deployment, the left atrial disk remained compressed in a cobra deformation.There was interaction with the atrial septum.The deformed occluder was never released from the cable.A decision was made to replace the device with a 32mm amplatzer septal occluder.The replacement device was implanted in the patient.The patient remained hemodynamically stable throughout the procedure.There was no report of any adverse patient events.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Additionally, two photos were received from the field and appeared to show the device deformity.However, it could not be confirmed as there was no shape deformity during the returned device analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that there was interaction with cardiac structures (atrial septum) during deployment and there was no angulation or kink noticed in the delivery system.An 12f delivery system was used.Based on the information received, the cause of the reported event appears to be related to procedure conditions.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16448409
Report Number2135147-2023-00702
Device Sequence Number5872706
Product Code MLV
UDI-Device Identifier05415067019332
UDI-Public05415067019332
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number9-ASD-030
Device Catalogue Number9-ASD-030
Device Lot Number6563073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexMale